MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Renal Impairment (4499)
Date of Event 04/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.In response to reports of acute kidney injury associated with histotripsy, histosonics has incorporated the following warning into its labeling: "consider patient specific risk factors for acute kidney injury (aki) and/or renal failure based on clinical history and procedural scenarios that could increase stress on kidney function, including but not limited to hydration status, planned treatment volume and expected use of imaging contrast agents.Consistent with other liver-directed therapies, treatments involving large treatment volumes or multiple treatment sessions may be associated with an increased risk of aki.Evaluate renal risk and monitor for signs of aki before and after treatment.".
 
Event or Problem Description
As part of the boombox clinical study, a 54-year-old male patient with a history of metastatic colon cancer received histotripsy treatment to three tumors in segments 3, 4, and 6, with a total planned treatment volume (ptv) of approximately 53.7 cc on (b)(6) 2026.Iv contrast ct scan following histotripsy showed adequate tumor coverage with histotripsy with no other findings.The patient presented to the emergency department around midnight the same day with pain, nausea, and emesis.A second ct scan with contrast was ordered (approximately six hours after the prior contrast study).The patient's creatinine was elevated to 2.4 mg/dl just prior to the ct scan.Following the second ct with iv contrast, the patient's creatinine increased to 5.29 mg/dl.The patient was hospitalized for six days and was medically managed and monitored.Renal function subsequently improved without the need for dialysis.At discharge, creatinine decreased to 2.7 mg/dl.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
MDR Report Key25306554
Report Number3027664504-2026-00020
Device Sequence Number9422830
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age54 YR
Patient SexMale